Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Dec 5, 2018, 1:44 PM EST for 6 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2018, 1:44 PM EST (18:44 UTC)
- Expired
- Dec 5, 2018, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS82 KTBW 051844 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 144 PM EST Wed Dec 5 2018 ...RED FLAG WARNING IN EFFECT FOR LOW HUMIDITY HIGH ERC'S AND WIND... .A brisk northerly wind flow combined with humidity values below 35 percent and high ERC's will support Red Flag conditions across the warning area through the remainder of the afternoon. FLZ050-052-151-155-160-162-251-255-260-262-052300- /O.NEW.KTBW.FW.W.0016.181205T1844Z-181205T2300Z/ Pinellas-Polk-Coastal Hillsborough-Coastal Manatee- Coastal Sarasota-Coastal Charlotte-Inland Hillsborough- Inland Manatee-Inland Sarasota-Inland Charlotte- 144 PM EST Wed Dec 5 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR... Humidity values below 35 percent combined with high ERC's and sustained winds near 15 mph with higher gusts. The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect until 6 PM EST this evening. * AFFECTED AREA...Pinellas...Polk...Coastal Hillsborough... Coastal Manatee...Coastal Sarasota...Coastal Charlotte... Inland Hillsborough...Inland Manatee...Inland Sarasota... Inland Charlotte. * WIND...North 15 to 20 mph with a few higher gusts. * HUMIDITY...20 to 30 percent. * ERC...32 to 40. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 5, 8:45 AM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 5, 8:45 AM EST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
845 AM EST Wed Dec 5 2018
...FREEZING TEMPERATURES POSSIBLE ACROSS THE NATURE COAST
TONIGHT...
.UPDATE...
Noticeably cooler and drier air continues to advect into the
forecast area early this morning on gusty northerly winds.
Ample sunshine is expected the remainder of today as surface
high pressure builds in over the area, but despite the
sunshine cool air advection will keep temperatures from rising
much with highs only reaching the upper 50s to around 60
across the Nature Coast, and lower to mid 60s central and
south with the gusty northerly winds making it feel even
cooler. Current forecast is in good shape with no morning
update required at this time.
&&
.AVIATION...
VFR. North winds 12 to 15 knots with gusts up to 25 knots
will diminish to 8 to 10 knots after 00Z tonight.
&&
.MARINE...
Strong surface high pressure building in over the northern
Gulf and a tightening gradient will maintain a gusty north
to northwest wind flow over the Gulf waters the remainder of
today, with solid Small Craft conditions expected over the
offshore waters and Cautionary over the near shore. Based
on the latest marine observations near shore will add
Cautionary headlines to the Tampa Bay and Charlotte Harbor
waters in the mid morning update, otherwise the rest of
the forecast on track with no other changes planned at this
time. The strong and gusty onshore flow will support choppy
wave action along with a high risk of rip currents at all
area beaches the remainder of today, and a high rip current
risk will remain in effect through early tonight.
&&
.FIRE WEATHER...
Much drier air will continue to advect into the forecast
area the remainder of today. This dry air will support 3 to
5 hours of humidity values below 35 percent over a large
portion of the forecast area during the afternoon. These
low humidity values combined with elevated ERC's and gusty
winds will support elevated fire weather conditions today,
and will need to monitor for the possibility of short fused
Ref Flag conditions during the afternoon. A slow increase in
moisture is expected during Thursday and Friday.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Freeze Watch from late tonight through Thursday morning
for Inland Levy.
Gulf waters...Small Craft Advisory until 9 AM EST Thursday for Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...57/McMichael
UPPER AIR/DECISION SUPPORT...42/NormanHazardous weather outlook, Dec 5, 4:50 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 450 AM EST Wed Dec 5 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-052200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 450 AM EST Wed Dec 5 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...EXCESSIVE COLD IMPACT... Freezing temperatures are possible for a few hours early Thursday morning over inland Levy County. Make sure to dress in layers to protect yourself from the cold. Residents should bring temperature sensitive plants indoors this evening. Pets should also be brought indoors. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators through early Thursday morning. ...RIP CURRENT IMPACT... Strong and gusty onshore winds and building seas will support dangerous rip currents at all beaches through tonight. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Wynn
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 7:54 PM EST | Small Craft Advisory | TBW | 37 hr | |
| Dec 5, 3:49 AM EST | Freeze Watch | TBW | Levy | 10 hr |
| Dec 5, 1:48 PM EST | Freeze Warning | TBW | Levy | 18 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.